Alert archive / Indiana / Areal Flood Warnings in 2021

Areal Flood Warning 27, NWS Indianapolis, IN

September 4, 2021Fountain County, Montgomery County, Parke County, Indiana

NWS Indianapolis, IN issued this areal flood warning at Sep 4, 2021, 6:00 PM EDT for Fountain County, Montgomery County, Parke County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 6:00 PM EDT (22:00 UTC)
Expired
Sep 4, 2021, 9:00 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

213 
WGUS43 KIND 042200
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
600 PM EDT Sat Sep 4 2021

INC045-107-121-050100-
/O.NEW.KIND.FA.W.0027.210904T2200Z-210905T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fountain IN-Montgomery IN-Parke IN-
600 PM EDT Sat Sep 4 2021

The National Weather Service in Indianapolis has issued a

* Flood Warning for...
  Southern Fountain County in west central Indiana...
  Southwestern Montgomery County in west central Indiana...
  Northwestern Parke County in west central Indiana...

* Until 900 PM EDT.

* At 600 PM EDT, Doppler radar indicated heavy rain has fallen 
  across the area. Flooding is ongoing or expected to begin shortly 
  in the warned area. Between 2 and 4 inches of rain have fallen.

* Some locations that will experience flooding include...
  Crawfordsville, Waynetown, Kingman, Wallace, Alamo, Shades State 
  Park, Yeddo and Lodi.

Additional rainfall amounts up to 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3996 8744 4008 8726 4012 8693 3999 8690
      3990 8699 3992 8739 3994 8742 3995 8742
      3996 8742 3996 8743

$$

AW
1 follow-up statement
080 
WGUS83 KIND 050008
FLSIND

Flood Statement
National Weather Service Indianapolis IN
808 PM EDT Sat Sep 4 2021

INC045-107-121-050100-
/O.CON.KIND.FA.W.0027.000000T0000Z-210905T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fountain IN-Montgomery IN-Parke IN-
808 PM EDT Sat Sep 4 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR 
SOUTHERN FOUNTAIN, SOUTHWESTERN MONTGOMERY AND NORTHWESTERN PARKE 
COUNTIES...

At 808 PM EDT, Doppler radar indicated heavy rainfall has fallen 
across the warned area. Between 2.5 and 4.5 inches of rain have 
fallen.

Some locations that will experience flooding include...
  Crawfordsville, Waynetown, Kingman, Wallace, Alamo, Shades State 
  Park, Yeddo and Lodi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3996 8744 4008 8726 4012 8693 3999 8690
      3990 8699 3992 8739 3994 8742 3995 8742
      3996 8742 3996 8743

$$

AW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 3:12 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 4, 3:12 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
312 PM EDT Sat Sep 4 2021

.Short Term...(This evening through Sunday night)
Issued at 312 PM EDT Sat Sep 4 2021

Widespread rain showers will continue over central Indiana through
early Sunday morning. Upper troughing is helping to advect upper
moisture into the region. Closer to the surface, southerly flow
ahead of the trough axis will provide an additional surge of
moisture along with low level isentropic lift prompting the
widespread rain. Model soundings continue to show weak, shallow
instability for central Indiana this afternoon and evening which
could bring a few rumbles of thunder, especially over the
southern half of the forecast area. Rainfall totals are not
expected to be hazardous but rather bring some much needed rain to
the area.

The boundary and upper trough will continue to bring precipitation
across the region into the overnight hours. Rain is expected to exit
to the SE early tomorrow morning with some lingering rain possible
in the SE counties into midmorning. Behind this system, dry and
stable air will settle in leaving the rest of the weekend to be a
pleasant one. Clouds are also expected to clear off to the SE
through the day tomorrow, and skies should be mostly clear by
tomorrow night.

Temperatures today will remain in the upper 60s to low 70s but will
warm into the low 80s tomorrow.

&&

.Long Term...(Monday through Saturday)
Issued at 312 PM EDT Sat Sep 4 2021

A cold front will move into the area on Monday, but with little
upper support and no moisture, will continue with a dry forecast.
Monday night will remain quiet with the area in between systems.

On Tuesday into Tuesday night, a large upper trough will move into
the area. Surface low pressure will move just north of the Great
Lakes and will drag a cold front through the area.

Southwesterly flow ahead of the system at 850mb and at the surface
will bring in moisture as well as above normal temperatures for
Tuesday. The combination of the forcing and moisture will bring
chances for rain to the area, mainly later Tuesday afternoon into
early Tuesday night. With the better forcing north of the area
closer to the surface low, will only go with chance category PoPs.

High pressure will then build in for the remainder of the long term
period, keeping central Indiana dry. Northwest flow aloft will help
keep temperatures below normal for much of the period.

&&

.Aviation...(18Z TAF Issuance)
Issued at 204 PM EDT Sat Sep 4 2021

IMPACTS:
 -MVFR and IFR ceilings will continue to be possible at times this
afternoon within showers and then more persistent this evening into
the overnight hours
- Showers will continue across much of the area into the early
morning hours
- A few rumbles of thunder are possible, especially this afternoon
and evening, but chances of impacting a terminal are very low

DISCUSSION: Showers have become more widespread and will continue
across central Indiana into the overnight hours  Weak instability is
present this afternoon and evening, mainly focused near and south of
I-70, with the potential for a few embedded rumbles of thunder.

The showers are bringing lower ceilings as well. As of this
afternoon, heights are typically VFR to MVFR with brief pockets of
IFR conditions within showers. As the day goes on, lower ceilings
are expected to persist, fluctuating between IFR and MVFR through
the night and into the morning hours. Rain will gradually focus
southeast of the terminals overnight as the front passes through the
region. Winds will veer to W/NW during the predawn hours Sunday with
sub-IFR ceilings likely to linger through daybreak.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short Term...KH
Long Term...50
Aviation...KH
Hazardous weather outlook, Sep 4, 3:51 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
351 PM EDT Sat Sep 4 2021

INZ021-028>031-035>049-051>057-060>065-067>072-052000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
351 PM EDT Sat Sep 4 2021

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

A few thunderstorms are possible through this evening, especially
across areas near and south of Interstate 70. Lightning and brief
heavy rainfall are expected with storms, but severe weather is not
anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms will be Tuesday afternoon and evening.
Organized severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Nearby

Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.